Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 13, 2007, 12:11 AM MDT for Flathead County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2007, 12:11 AM MDT (06:11 UTC)
- Expired
- May 13, 2007, 12:49 AM MDT
- In force
- 38 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Flathead County, MT
The radar
The Missoula radar (KMSX), 174 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3297 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 130611 SVRMSO MTC029-130700- /O.NEW.KMSO.SV.W.0012.070513T0611Z-070513T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1211 AM MDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FLATHEAD COUNTY IN NORTHWEST MONTANA... * UNTIL 100 AM MDT. * AT 1205 AM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST GLACIER...OR ABOUT 21 MILES NORTHEAST OF EVERGREEN...AND WAS MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE...APGAR...COLUMBIA FALLS...CORAM... HUNGRY HORSE...LAKE MCDONALD...LUPFER...MARTIN CITY...OLNEY... POLEBRIDGE...WEST GLACIER AND WHITEFISH. LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4857 11466 4825 11416 4856 11364 4902 11405 $$ MEAD
1 follow-up statement
000 WWUS55 KMSO 130649 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1248 AM MDT SUN MAY 13 2007 MTC029-130658- /O.CAN.KMSO.SV.W.0012.000000T0000Z-070513T0700Z/ FLATHEAD MT- 1248 AM MDT SUN MAY 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLATHEAD COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS SINCE MOVED EAST OF THE DIVIDE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4857 11466 4825 11416 4856 11364 4902 11405 $$ MEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:17 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, May 12, 6:17 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 617 PM MDT SAT MAY 12 2007 .UPDATE...UPDATED THIS EVENING TO CANCEL THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SOUTHWEST MONTANA WEST OF THE CONTINENTAL DIVIDE. ALTHOUGH SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING...THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE TO DWINDLE AS SURFACE HEATING BEGINS TO WANE WITH SUNSET. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...MAINLY CAUSING SOME LOWERED VISIBILITIES AND MOUNTAIN OBSCURATIONS. ADDITIONALLY...SOME GUSTY WINDS WILL ACCOMPANY STRONGER CELLS. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 313 PM MDT SAT MAY 12 2007/ DISCUSSION...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST MONTANA THROUGH 10PM MDT THIS EVENING. SHORT WAVE ALONG THE WEST COAST. MOIST SOUTHWEST FLOW AHEAD OF THE FRONT HAS STARTED TO KICK OFF CONVECTION IN SOUTHWEST MONTANA AND CENTRAL IDAHO. THE ATMOSPHERE IS QUITE UNSTABLE ACROSS WEST CENTRAL MONTANA AND CENTRAL IDAHO WHERE THE FOCUS OF MOST THUNDERSTORM ACTIVITY WILL BE THIS EVENING. THE BEST DYNAMICS FOR POSSIBLE SEVERE WEATHER WILL BE IN SOUTHWEST MONTANA...WITH SOME STORMS POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS SHOULD DECREASE IN INTENSITY AFTER LOSING HEATING OF THE DAY AT SUNSET. THE SHORT WAVE WILL APPROACH THE NORTHERN ROCKIES OVERNIGHT. DYNAMIC SUPPORT...MOISTURE AND INSTABILITY WILL PRODUCE SHOWERS OVERNIGHT. THE SHORT WAVE WILL MOVE SLOWLY ACROSS THE REGION ON SUNDAY AND CONTAIN ENOUGH DYNAMICS AND INSTABILITY FOR SOME ISOLATED THUNDERSTORMS. MONDAY THROUGH FRIDAY...THE TROUGH MOVES OFF TO THE EAST ON MONDAY...SOME LINGERING SHOWERS REMAIN MAINLY ACROSS THE EASTERN ZONES. A RIDGE REBUILDS OVER THE PACIFIC NORTHWEST TUESDAY THROUGH THURSDAY FOR MOSTLY SUNNY SKIES AND WARMING TEMPERATURES. ANOTHER APPROACHING TROUGH MOVES INTO THE PACIFIC NORTHWEST ON FRIDAY...TURNING THE UPPER LEVEL FLOW TO THE SOUTHWEST AND BRINGING MORE MOISTURE ALONG WITH AN UNSTABLE ATMOSPHERE. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...VIA PREVIOUS DISCUSSION....RPN/KOLATA AVIATION...CHURCH
Hazardous weather outlook, May 12, 4:05 AM MDT, 20 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 405 AM MDT SAT MAY 12 2007 IDZ005>009-MTZ005>007-043-122300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 405 AM MDT SAT MAY 12 2007 /305 AM PDT SAT MAY 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE EXPECT TO FORM LATE THIS AFTERNOON...PERSISTING INTO THE EVENING HOURS. SOME STORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL. A FEW OF THE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT RAIN SHOWERS WITH A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AS A COLDER PACIFIC WEATHER SYSTEM PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:31 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 44 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.